Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Apr 25, 2015, 4:18 PM PDT for Inyo County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2015, 4:18 PM PDT (23:18 UTC)
- Expired
- Apr 25, 2015, 7:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 141 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1688 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
814
WGUS55 KVEF 252318
FFWVEF
CAC027-260215-
/O.NEW.KVEF.FF.W.0001.150425T2318Z-150426T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
418 PM PDT SAT APR 25 2015
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN INYO COUNTY IN SOUTH CENTRAL CALIFORNIA...
* UNTIL 715 PM PDT
* AT 416 PM PDT...PARK RANGERS REPORTED THAT HIGHWAY 178 WAS CLOSED
SOUTH OF BADWATER DUE TO FLOODING. MUD AND DEBRIS HAS CROSSED THE
ROAD. IN ADDITION...SHOWERS AND THUNDERSTORMS WERE CROSSING THE
AREA IN AND AROUND SHOSHONE. THIS COULD ALSO LEAD TO RAPIDLY
FLOWING WATER AND DEBRIS CROSSING ROADS IN THE SHOSHONE AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HIGHWAY 178 SOUTH OF BADWATER
SHOSHONE
TECOPA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW
LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD
CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS
NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER.
&&
LAT...LON 3607 11612 3588 11615 3581 11693 3617 11697
$$
STACHELSKI2 follow-up statements
737 WGUS75 KVEF 260017 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 517 PM PDT SAT APR 25 2015 CAC027-260215- /O.CON.KVEF.FF.W.0001.000000T0000Z-150426T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INYO CA- 517 PM PDT SAT APR 25 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR SOUTHEASTERN INYO COUNTY... AT 514 PM PDT...LIGHT TO MODERATE RAIN CONTINUES TO FALL IN SOUTHEAST INYO COUNTY. THE NATIONAL PARK SERVICE REPORTED EARLIER THAT HIGHWAY 178 WAS CLOSED DUE TO WATER...MUD AND DEBRIS CROSSING THE ROAD SOUTH OF BADWATER. LOW SPOTS ON ROADS IN AND AROUND SHOSHONE AND TECOPA WILL ALSO BE AT RISK TO SEE WATER...MUD AND ROCKS WASH ACROSS THEM IF IT HAS NOT ALREADY TAKEN PLACE. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... HIGHWAY 178 SOUTH OF BADWATER SHOSHONE TECOPA PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED ON ROADS...IN NORMALLY DRY WASHES AND LOW LYING AREAS. NEVER TRY TO CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT DROWN! REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWITTER. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3607 11612 3588 11615 3581 11693 3617 11697 $$ STACHELSKI
682 WGUS75 KVEF 260059 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 559 PM PDT SAT APR 25 2015 CAC027-260109- /O.CAN.KVEF.FF.W.0001.000000T0000Z-150426T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INYO CA- 559 PM PDT SAT APR 25 2015 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN INYO COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED ACROSS SOUTHEAST INYO COUNTY...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES. LAT...LON 3607 11612 3588 11615 3581 11693 3617 11697 $$ STACHELSKI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 3:40 PM PDT, 38 minutes earlier.
Area forecast discussion, Apr 25, 3:40 PM PDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 340 PM PDT SAT APR 25 2015 .SYNOPSIS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT MAINLY THIS EVENING. VERY STRONG WINDS ARE ANTICIPATED ACROSS THE WESTERN MOJAVE DESERT CREATING AREAS OF BLOWING DUST AND HAZE. GUSTY NORTH WINDS ARE EXPECTED ACROSS THE REGION SUNDAY WITH IMPROVING CONDITIONS AND A WARMING TREND COMMENCING DURING THE WORKWEEK. && .SHORT TERM...THROUGH SUNDAY NIGHT. BROKEN LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS HAS DEVELOPED ALONG A COLD FRONT FROM DEATH VALLEY N.P - BEATTY - NORTHEAST OF RACHEL IN LINCOLN COUNTY. THIS FRONT IS ASSOCIATED WITH A POTENT SHORTWAVE TROUGH DIGGING INTO THE SOUTHERN GREAT BASIN/MOJAVE DESERT THIS AFTERNOON. LATEST HRRR SHOWS THIS BAND HOLDING TOGETHER AS IT CONTINUES TO MOVE SOUTHEAST AROUND 20-25 MPH. THAT WOULD PLACE THE LINE THROUGH THE PAHRUMP VALLEY BETWEEN 4-6 PM AND THE LAS VEGAS VALLEY BETWEEN 5 AND 7 PM. NORTHERN SEGMENT OF THE LINE WILL CONTINUE EAST ACROSS LINCOLN COUNTY WITH THE LINE FORECAST TO CLEAR LINCOLN COUNTY BETWEEN 6-7 PM. PRECIPITATION WILL BE LAST TO CLEAR THE LAKE MEAD NRA AND MOHAVE COUNTY WHICH WON'T OCCUR UNTIL AFTER MIDNIGHT. THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS UP TO 40 MPH, SMALL HAIL AND BRIEF HEAVY RAIN. HIGH WIND WARNING PANNING OUT IN THE THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY AS WE HAVE SEEN WIND GUSTS AT FORT IRWIN AND BARSTOW-DAGGETT IN EXCESS OF 60 MPH. WILL KEEP HIGH WIND WARNING AND WIND ADVISORY POSTED UNTIL 11 PM PDT. AN UPPER LOW WILL FORM OVER NEW MEXICO SUNDAY KEEPING THE REGION UNDER A COOL NORTH FLOW. IN ADDITION TO THE THOSE WIND PRODUCTS ALREADY OUT ADDED A WIND ADVISORY FOR POST FRONTAL NORTHWEST WINDS FOR ESMERALDA/CENTRAL NYE COUNTIES THROUGH SUNDAY AFTERNOON. ALSO, DECIDED TO ISSUE A LAKE WIND ADVISORY FOR THE LAKE MEAD NRA SOUTHWARD TO LAKE HAVASU. CAN NOT RULE OUT AN ISOLATED SHOWER OVER NORTHERN MOHAVE COUNTY WITHIN AN AREA OF WRAP AROUND MOISTURE. .LONG TERM...MONDAY THROUGH FRIDAY. ANY LINGERING SHOWERS WOULD BE OVER EXTREME EASTERN LINCOLN COUNTY AND EASTERN MOHAVE COUNTY EARLY BEFORE DRY CONDITIONS SET IN. EXPECT GUSTY NORTH WINDS OF 20-30 MPH ACROSS MUCH OF THE AREA, WITH HIGHER WIND SPEEDS LIKELY ALONG THE COLORADO RIVER VALLEY. WILL KEEP AN EYE ON THE POTENTIAL FOR A WIND HEADLINE FOR THE RIVER ZONES. BREEZY NORTH WINDS WILL LINGER INTO MONDAY, YET LIGHTER THAN SUNDAY. STRONGEST GUSTS WILL REMAIN ALONG THE COLORADO RIVER VALLEY. WINDS WILL BE WEAKER AND TREND TOWARD TYPICAL DIURNAL DIRECTIONS TUESDAY AND WEDNESDAY AS HIGH PRESSURE FULLY TAKES CONTROL. TEMPERATURES WILL ALSO TREND MUCH WARMER THROUGH THE WEEK, WITH AFTERNOON HIGHS CLIMBING ROUGHLY 10 DEGREES ABOVE NORMAL FOR THE LATTER HALF OF THE WEEK. THERE REMAINS SOME DIFFERENCE IN STRENGTH AND TIMING, BUT MODELS CONTINUE TO INDICATE A LOW PRESSURE SYSTEM MOVING THROUGH THE PACIFIC NORTHWEST /PERHAPS NORTHERN CALIFORNIA/ LATE THURSDAY THROUGH FRIDAY. SOME BREEZY SOUTHWEST WINDS ARE POSSIBLE THURSDAY AFTERNOON AND AGAIN FRIDAY. BREEZY CONDITIONS MAY LAST INTO THE WEEKEND, AS SOME WEAK TROUGHING LINGERS ACROSS THE GREAT BASIN. FOR NOW, IT APPEARS ANY MOISTURE WITH THIS TROUGH IS EXTREMELY LIMITED AND SHOULD STAY NORTH OF THE FORECAST AREA. && .AVIATION...FOR MCCARRAN...SCATTERED THUNDERSTORMS NEARING THE PAHRUMP VALLEY WILL CONTINUE TO DEVELOP EAST TOWARD THE LAS VEGAS VALLEY AFTER 4 PM. SHOWERS AND THUNDERSTORMS WILL CONTINUE AROUND THE LAS VEGAS VALLEY IMPACTING ALL CORRIDORS THROUGH ABOUT 7 PM THIS EVENING. THE WIND DIRECTION WILL GET DIFFICULT TO FORECAST WITH NEAR BY STORMS SO OPTED FOR A VARIABLE GROUPING IN THE TAF. SOME BLOWING DUST COULD ALSO BRING A REDUCTION IN THE VISIBILITY. NOT CONFIDENT ENOUGH AT THIS TIME TO MENTION THE LOWER VISIBILITY. AFTER THE STORMS CLEAR WINDS SHOULD SETTLE INTO A WESTERLY DIRECTION BEFORE GOING MORE NORTHWESTERLY LATE TONIGHT THROUGH SUNDAY. .FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...UNSETTLED WEATHER EXPECTED ACROSS THE REGION THIS EVENING WITH STRONG AND GUSTY WEST-SOUTHWEST WINDS EXPECTED ACROSS THE MOJAVE DESERT EASTWARD INTO NORTHWEST ARIZONA. WINDS OF 20 TO 30 KTS WITH GUSTS TO 40 EXPECTED WITH EVEN STRONGER WINDS IN THE KDAG AREA AND FAR WESTERN MOJAVE DESERT WHERE GUSTS WILL EXCEED 50KTS. AREAS OF BLOWING DUST LIKELY WITH DANGEROUS CROSSWINDS ON NORTH- SOUTH ORIENTED RUNWAYS. FURTHER NORTH WIDESPREAD SHOWERS AND TSTORMS LIKELY ACROSS THE SOUTHERN GREAT BASIN MAINLY NORTH OF I-15 THROUGH 00Z. SHOWERS EXPAND ACROSS NORTHWEST ARIZONA AND FAR SOUTHERN NEVADA AFTER 00Z AS A COLD FRONT MOVES THROUGH AND WINDS SHIFT TO THE NORTHWEST. && .SPOTTER INFORMATION STATEMENT...SPOTTERS SHOULD REPORT ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE...PIERCE SHORT TERM/AVIATION...OUTLER LONG TERM...PADDOCK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Apr 25, 1:43 PM PDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
143 PM PDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM NON-TSTM WND GST BICYCLE LAKE AIRFIELD 35.28N 116.62W
04/24/2015 M60.00 MPH SAN BERNARDINO CA ASOS
0910 AM NON-TSTM WND GST BICYCLE LAKE AIRFIELD 35.28N 116.62W
04/25/2015 M59.00 MPH SAN BERNARDINO CA ASOS
1224 PM NON-TSTM WND GST BICYCLE LAKE AIRFIELD 35.28N 116.62W
04/25/2015 M61.00 MPH SAN BERNARDINO CA 911 CALL CENTER
&&
STACHELSKILocal storm report, Apr 25, 3:26 PM PDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
326 PM PDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM DUST STORM 2 SSW AMARGOSA VALLEY ( 36.54N 116.48W
04/25/2015 NYE NV TRAINED SPOTTER
A SPOTTER REPORTED BLOWING DUST TRIGGERED BY A
THUNDERSTORM REDUCED VISIBILITY TO A QUARTER OF A MILE IN
AMARGOSA VALLEY. WINDS WERE ALSO ESTIMATED AT 40 MPH.
&&
STACHELSKISpecial weather statement, Apr 25, 3:34 PM PDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 334 PM PDT SAT APR 25 2015 CAZ522-NVZ017-260045- DEATH VALLEY NATIONAL PARK-WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS... SHOSHONE...PAHRUMP...INDIAN SPRINGS...DESERT ROCK... AMARGOSA VALLEY 334 PM PDT SAT APR 25 2015 ...THUNDERSTORMS AND BLOWING DUST MOVING EAST ACROSS THE AREA... AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE EAST SOUTHEAST AROUND 20 MPH THIS AFTERNOON ACROSS SOUTHERN NYE AND SOUTHEAST INYO COUNTIES. AT THE PRESENT THIS AREA WAS JUST EAST OF AMARGOSA VALLEY AND DEATH VALLEY JUNCTION. AS THIS ACTIVITY PASSED THROUGH AMARGOSA VALLEY THE WIND WAS STRONG ENOUGH TO LOFT DUST THAT REDUCED VISIBILITY TO A QUARTER OF A MILE. AS THIS ACTIVITY MOVES EAST SOUTHEAST THROUGH 530 PM TOWARD PAHRUMP...SHOSHONE AND TECOPA IT WILL BRING THE POTENTIAL FOR WIND GUSTS OF 30 TO 40 MPH AND LOCALLY AS HIGH AS 50 MPH ALONG WITH AREAS OF BLOWING DUST THAT COULD LOWER VISIBILITY BELOW A MILE. BE ALERT FOR SUDDEN REDUCTIONS IN VISIBILITY IF TRAVELING ACROSS SOUTHERN NYE AND SOUTHEAST INYO COUNTIES DUE TO DUST. IF YOU ENCOUNTER BLOWING DUST...SLOW DOWN AND IF YOU CONTINUE TO TRAVEL USE YOUR HEADLIGHTS. STACHELSKI
Local storm report, Apr 25, 4:11 PM PDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
411 PM PDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL 3 WNW PAHRUMP 36.22N 116.04W
04/25/2015 M0.25 INCH NYE NV TRAINED SPOTTER
PEA SIZE HAIL WAS REPORTED ON BASIN AVENUE NEAR THE
PAHRUMP SENIOR CENTER.
&&
STACHELSKILocal storm report, Apr 25, 4:13 PM PDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
413 PM PDT SAT APR 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 2 W PAHRUMP W7LAS 36.12N 115.95W
04/25/2015 M0.50 INCH NYE NV TRAINED SPOTTER
HAIL UP TO DIME SIZE WAS REPORTED IN PAHRUMP.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:08 PM PDT | High Wind Warning | VEF | San Bernardino | 30 hr |
| Apr 25, 3:01 PM PDT | Lake Wind Advisory | VEF | San Bernardino | 28 hr |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.